Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 3, 2016, 2:31 PM CDT for Ripley County, Missouri. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 3, 2016, 4:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, MO
The radar
The Memphis radar (KNQA), 168 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WGUS53 KPAH 031931
FFWPAH
MOC181-032130-
/O.NEW.KPAH.FF.W.0071.160803T1931Z-160803T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 430 PM CDT
* AT 229 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN, EXTENDING FROM JUST NORTH OF BRIAR SOUTHEAST
TO NORTH OF NAYLOR. DOPPLER 3 HOUR RAINFALL ESTIMATES ARE OVER
2 INCHES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...NAYLOR...FAIRDEALING...OXLY...BUDAPEST...GATEWOOD...
HANDY AND BRIAR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER THE
NEXT TWO HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$
SMITTY2 follow-up statements
897
WGUS73 KPAH 032036
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT WED AUG 3 2016
MOC181-032130-
/O.CON.KPAH.FF.W.0071.000000T0000Z-160803T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-
336 PM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
RIPLEY COUNTY...
AT 334 PM CDT...ALTHOUGH THE HEAVY RAIN HAS COME TO AN END ACROSS
THE COUNTY, THE FLASH FLOOD WARNING WILL BE ALLOWED TO CONTINUE DUE
TO CONTINUED RUN-OFF INTO LOW LYING AREAS OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DONIPHAN...NAYLOR...FAIRDEALING...OXLY...BUDAPEST...GATEWOOD...
HANDY AND BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL
LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$
SMITTY727
WGUS73 KPAH 032128
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT WED AUG 3 2016
MOC181-032137-
/O.EXP.KPAH.FF.W.0071.000000T0000Z-160803T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY MO-
428 PM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING FOR RIPLEY COUNTY WILL EXPIRE AT 430 PM
CDT...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3682 9112 3681 9063 3668 9063 3668 9059
3659 9059 3659 9058 3650 9058 3650 9112
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:30 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 3, 2:30 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Paducah KY 230 PM CDT WED AUG 3 2016 .SHORT TERM...(Tonight through Friday night) Issued at 230 PM CDT Wed Aug 3 2016 Very efficient rains from convection, all driven by a weak H5 s/wv low moving SE. It will continue to do so tonight. Kept chance PoPs in. Confidence not terribly high on how it will play out coverage wise, but chances should be slightly higher east of the MS River. Best chance of convection Thursday will be the east 1/3 of the area. Not sure we will see anything back toward the MS River into SEMO. Very isolated at best. Will continue with a dry forecast Thursday night. Chances ramp up Friday into Friday night with the next system moving SE into the area. Basically used a GFS/NAM blend, with persistence and MOS for temps. .LONG TERM...(Saturday through Wednesday) Issued at 305 AM CDT Wed Aug 3 2016 Average confidence in the long term due to model differences. Still very few changes synoptically over our area through the long term period. Aloft the region will remain between the better flow to our north and an H5 ridge over the southern plains. Through the period the nose of the ridge attempts to build into our region, but models not in the best agreement on the timing or placement. At the surface models bring a frontal boundary into the lower Ohio Valley on Saturday, show it becoming quasi-stationary and oriented NW-SE over our CWA on Sunday, remaining over the same general area on Monday, then showing frontolysis (weakening) and starting to lift back to the north and east on Tuesday as a warm front. Previous model runs were showing very little discontinuity across the aforementioned front, but latest runs are showing minor decreases in temperatures/dewpoints as slightly cooler/drier high pressure manages to spread into the northeast half of our CWA through Monday night. Over the southwest half of the CWA deep moisture, plenty of instability, and periodic upper level disturbances will provide enough forcing for ascent for at least scattered showers and thunderstorms through the same period. Coverage will be dependent upon on the position and magnitude of the nose of the H5 ridge. Convective activity should be more widespread on Tuesday as the frontal boundary moves across back across the area. Temperatures will remain fairly close to normal through the period. The southern sections of southeast Missouri could see triple digit heat index values Saturday and Tuesday afternoons. Minor relief from the humidity is expected over the northeast sections in the period, however over the rest of the area dewpoints are forecast to remain in the lower to mid 70s, so there appears to be no relief from the humid/sticky conditions over those areas in the near future. && .AVIATION... Issued at 1211 PM CDT Wed Aug 3 2016 Scattered thunderstorms along the Ohio River into west KY will continue ESE, with showers farther north along the Wabash river. Will continue to see the chance of convection, as an upper level system drops SE across the region through tonight. Best chances will be east of the MS River. Will have a low confidence forecast for now, with Vicinity terms, and variable cigs through the forecast. Mainly VFR, but MVFR/IFR vsbys and cigs not out of the question. Any variations can be handled with short term updates when confidence increases. Winds will remain light. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 3, 3:49 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT WED AUG 3 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 349 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...INCLUDING SOME STORMS WITH HEAVY RAINFALL. PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS IN A FEW SPOTS...ESPECIALLY IN SOUTHWEST INDIANA...THE WABASH VALLEY OF SOUTHEAST ILLINOIS...AND THE OHIO RIVER COUNTIES OF NORTHWEST KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WITH THE EXCEPTION OF MONDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES THURSDAY AFTERNOON OVER SOUTHEAST MISSOURI AND PARTS OF WESTERN KENTUCKY. THE HOTTEST DAY OF THE WEEK WILL MOST LIKELY BE FRIDAY...WHEN HEAT INDICES FROM 100 TO 107 ARE EXPECTED ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 10:35 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1035 AM CDT WED AUG 3 2016 ILZ089-090-094-031615- POPE IL-MASSAC IL-JOHNSON IL- 1035 AM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MASSAC...WEST CENTRAL POPE AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1115 AM CDT... AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIENNA...MOVING EAST SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VIENNA...NEW COLUMBIA...DIXON SPRINGS AND BELKNAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3731 8896 3746 8894 3745 8866 3730 8868 TIME...MOT...LOC 1534Z 277DEG 12KT 3737 8886 CN
Local storm report, Aug 3, 11:04 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 AM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HEAVY RAIN CREAL SPRINGS 37.62N 88.84W
08/03/2016 E2.25 INCH WILLIAMSON IL FIRE DEPT/RESCUE
2 HOUR RAINFALL AMOUNT. MOST OF RAIN FELL IN PAST 45
MINUTES.
&&
SMITTYSpecial weather statement, Aug 3, 11:51 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1151 AM CDT WED AUG 3 2016 KYZ007>013-015>017-020>022-031800- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...SMITHLAND...BENTON...HARRIS GROVE... KIRKSEY...MURRAY...NEW CONCORD...MARION...EDDYVILLE...CADIZ... CANTON...LINTON...ROCKCASTLE...PRINCETON...FRYER...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ALLEGRE... CLIFTY...ELKTON...GUTHRIE 1151 AM CDT WED AUG 3 2016 AT 1151 AM...STRONG THUNDERSTORMS CONTINUED TO MOVE SOUTHEAST ACROSS WESTERN KENTUCKY. THE STRONGEST STORMS WILL MOVE FROM SALEM AND MARION TO THE LAND BETWEEN THE LAKES AREA...AFFECTING COMMUNITIES FROM BENTON TO EDDYVILLE AND PRINCETON. VERY HEAVY RAINFALL COULD RESULT IN WATER ACROSS SOME ROADS THAT TYPICALLY EXPERIENCE PROBLEMS. IT WILL NOT TAKE LONG GIVEN HOW SATURATED GROUND CONDITIONS ALREADY ARE. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. CN
Local storm report, Aug 3, 1:16 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN CADIZ 36.87N 87.82W
08/03/2016 M1.25 INCH TRIGG KY TRAINED SPOTTER
20 MINUTE RAINFALL ACCUMULATION
&&
SMITTYLocal storm report, Aug 3, 1:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HEAVY RAIN PADUCAH 37.07N 88.64W
08/03/2016 M1.00 INCH MCCRACKEN KY ASOS
18 MINUTE RAINFALL ACCUMULATION
&&
SMITTYLocal storm report, Aug 3, 2:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 5 SW ELKTON 36.76N 87.22W
08/03/2016 M52 MPH TODD KY MESONET
MEASURED ON KENTUCKY MESONET
&&
SMITTYNearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.